Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itchy rash on breasts, itchy nipples, redness. History of vasculitis. Taken Fluconazole and steroid shot. What could it be?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I have had an extremely itchy rash on my breasts for over a month. My nipples itch,there is a slightly less red area and then redness again. Also a patch around front of hipline. It occurs on my shins. I have a history of vasculitis. I have taken fluconazole, the doctor gave me a steroid shot...and this is still there. The breasts constant. No change in detergents,only ivory body bar and eucerin cream. What could it be?
Posted Tue, 11 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 1 hour later
Hi dear ,

It appears that you have tinea carporis or fungal infection.

Also I would like to know-
Do you have this any time before this episode?
Is it decreasing or increasing now?
Do you have bleeding from any other site like groin/ below breast?
What drugs you are taking presently?
Are your nails normal?

Do the lesions heal on their own/clear on their own ?
Did it respond to fluconazole or antifungals ?


Please upload good close up photos of skin lesions.You can upload them by using "upload your reports "section.


Please answer the above questions to help you better.


Anticipating your response.

DrSudarshan
Dermatologist
Above answer was peer-reviewed by
 
Follow-up: Itchy rash on breasts, itchy nipples, redness. History of vasculitis. Taken Fluconazole and steroid shot. What could it be? 9 hours later
I have been cleared of a fungal infection, as made clear by the no response to fluconazole system's.t!
 
 
Answered by Dr. Sudarshan 34 minutes later
Hi again,

It can be contact dermatitis, scabies, nummular eczema, dermatitis herpetiformis, psoriasis apart from fungal infection.

Treatment depends on the cause.

Please answer the questions posted earlier to help you better.

Please upload good close up photos of skin lesions.You can upload them by using "upload your reports "section.

Photos can help a great way in predicting the diagnosis.

Anticipating your response.

DrSudarshan
Dermatologist





Above answer was peer-reviewed by
 
Follow-up: Itchy rash on breasts, itchy nipples, redness. History of vasculitis. Taken Fluconazole and steroid shot. What could it be? 22 hours later
it did not respond to antifungals. the rash will,during parts of the day,,fades to a faint presentation. it itches extremely as well as stinging on nipples itching slightly into the armpit...where it meets the breasts. this has occured for over a month. i was hospitalized with vasculitis on may 26th this summer. i am having my right kidney removed in three weeks due to function loss from 20yrs of blockage as well as a bith defect that made it rather under sized. I take high blood pressure meds, poly citric-k, lamictal (for 4 yrs) neurologist said that it wasnt a drug eruption...vimpat(one year) i have sporadic bouts of fatigue and joint aches, however it has been attributed to side effects of meds. The chest pains and shortness of breath were attributed to the blood pressurre and copd. My mother is coserned because she suffers from lupus, however, i have no target lesions, and the doctors have explained the sources of sympyoms. my pc looked at this rash and said she had no idea what it was,,,hence the fluconizole, then the prednisone, then antihistiminew. What could it be...it is driving me crazy!







Follow-up: Itchy rash on breasts, itchy nipples, redness. History of vasculitis. Taken Fluconazole and steroid shot. What could it be? 2 minutes later
also, i have purpuric dots, like with the vasculitis, on my breasts, as well as spots not itching all across my abdomen. yhey do not go away when pressed
 
 
Answered by Dr. Sudarshan 14 hours later

Hi again,

Vasculitic rash is not at all itchy.

So if its itchy its not vasculitis.

However purpuric lesions are present in vasculitis.Purpuric lesions can indicate vasculitis.

If you are anxious about Lupus you better get XXXXXXX PROFILE done.It will rule out lupus in your case.

If you can please upload photos of affected region which will help in predicting condition.

Till then you can take antihistaminics like zyrtec for itching and can apply calamine lotion over the itchy lesions.

Anticipating your response.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor